Alert archive / Oklahoma / Flash Flood Warnings in 2010
Flash Flood Warning 58, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Sep 9, 2010, 1:15 AM CDT for 10 counties in Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 9, 2010, 1:15 AM CDT (06:15 UTC)
- Expired
- Sep 9, 2010, 4:33 AM CDT
- In force
- 3 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Creek County, OK, McIntosh County, OK, Muskogee County, OK, Okfuskee County, OK, Okmulgee County, OK, Osage County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK
The radar
The Tulsa radar (KINX), 46 km from the middle of the area, began a volume at 06:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 6.3 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 32 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 463 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 463 m²/s²
- 0-3 km storm-relative helicity
- 640 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Sep 8, 11:37 PM CDT, 1 hour 38 minutes earlier.
Area forecast discussion, Sep 8, 11:37 PM CDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1137 PM CDT WED SEP 8 2010
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KMLC/KXNA/KFYV/KFSM.
WIDESPREAD RAIN...WITH EMBEDDED THUNDERSTORMS...WILL
PERSIST THROUGH THE NIGHT FOR ALL TAF SITES. LOCALLY
HEAVY RAINFALL WILL OCCUR...ESPECIALLY AT THE KTUL/KRVS
SITES. LOWER END MVFR CIGS/VSBYS FOR MOST OF THE AREA
WITH OCCASIONAL IFR CONDITIONS IN THE HEAVIER RAIN.
BREEZY EAST WINDS...WITH SOME GUSTS OVER 30 MPH...LIKELY
WITH WINDS GRADUALLY BECOMING MORE SOUTHERLY LATE
TONIGHT AS THE REMAINS OF HERMINE LIFT INTO NORTHEAST
OKLAHOMA.
&&
.PREV DISCUSSION... /ISSUED 851 PM CDT WED SEP 8 2010/
..UPDATE...
DISCUSSION...
QUICKLY COOLING CLOUD TOPS HAVE BEEN NOTED ON IR SATELLITE SINCE
ABOUT SUNSET THIS EVENING. THIS HAS CORRESPONDED WITH INCREASING
RAINFALL RATES AND TRAINING OF RAINFALL AREAS NEAR AND TO THE EAST
OF THE SURFACE CENTER OF TROPICAL DEPRESSION HERMINE... CURRENTLY
LOCATED IN SOUTHWEST OKLAHOMA. THREE HOUR PRESSURE FALLS CURRENTLY
SUGGEST THAT THE CIRCULATION WILL TRAVEL NORTH NORTHEAST ACROSS
NORTHEAST OKLAHOMA OVERNIGHT. THE LATEST MODEL RUNS PROG COPIOUS
AMOUNTS OF RAINFALL ALONG AND TO THE EAST OF THIS PATH.
EXPECTATIONS CONTINUE TO BE FOR WIDESPREAD 2 TO 4 INCH TOTALS...
WITH LOCALLY UP TO 10 INCHES.
THE LATEST MODEL RUNS... IN CONJUNCTION WITH THE AFOREMENTIONED
PRESSURE FALLS... STRONGLY SUGGEST THAT THE TULSA METRO AREA COULD
BE WITHIN THE PRECIPITATION BULLSEYE. A WORST CASE SCENARIO WOULD
HAVE TULSA RECEIVING 8 TO 10 INCHES OF RAINFALL OVERNIGHT AND
EARLY THURSDAY... CREATING MASSIVE PROBLEMS FOR MORNING
COMMUTERS.
HAVE EXPANDED THE ONGOING FLOOD WATCH TO INCLUDE THE REMAINDER OF
THE FORECAST AREA... INCLUDING ALL OF NORTHWEST ARKANSAS. HAVE ALSO
ADJUSTED OVERNIGHT MINIMUM TEMPERATURES DOWNWARD A BIT BASED ON
CURRENT OBSERVATIONS. UPDATED PRODUCTS HAVE ALL BEEN SENT.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 72 84 74 91 / 100 70 10 10
FSM 71 86 74 91 / 100 80 20 10
MLC 72 86 76 91 / 100 50 10 10
BVO 71 84 71 90 / 100 60 10 10
FYV 70 82 72 88 / 100 90 20 10
BYV 68 79 71 88 / 100 90 20 10
MKO 71 84 74 90 / 100 80 10 10
MIO 70 81 72 89 / 100 90 20 10
F10 72 86 75 90 / 100 60 10 10
HHW 73 87 76 92 / 100 40 10 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLOOD WATCH UNTIL NOON THURSDAY FOR OKZ049-OKZ053-OKZ054-OKZ055-
OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-
OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-OKZ071-
OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...FLOOD WATCH UNTIL NOON THURSDAY FOR ARZ001-ARZ002-ARZ010-ARZ011-
ARZ019-ARZ020-ARZ029.
&&
AVIATION...18Hazardous weather outlook, Sep 8, 5:11 PM CDT, 8 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 511 PM CDT WED SEP 8 2010 ARZ001-002-010-011-019-020-029-OKZ049-053>076-091000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 511 PM CDT WED SEP 8 2010 ...SIGNIFICANT FLOODING POSSIBLE THIS EVENING INTO THURSDAY... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...REST OF TONIGHT. TORNADO. RISK...LIMITED. AREA...EASTERN OKLAHOMA. ONSET...THIS EVENING. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...EASTERN OKLAHOMA. ONSET...ONGOING. FLASH FLOOD. RISK...SIGNIFICANT. AREA...EASTERN OKLAHOMA. ONSET...ONGOING. AREA AT GREATEST RISK...GENERALLY ALONG AND NORTHWEST OF I 44. HEAVY RAIN. RISK...CRITICAL. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET..ONGOING. AREA AT GREATEST RISK...GENERALLY ALONG AND NORTHWEST OF I 44.. DISCUSSION... A LARGE AREA OF MODERATE RAINFALL WILL CONTINUE EAST AND NORTHEAST OF THE CENTER OF THE TROPICAL CIRCULATION LEFT OVER FROM HERMINE. THIS INCLUDES ALL OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. BANDS OF STRONGER STORMS WILL CONTINUE TO DEVELOP AND ROTATE ACROSS THE AREA OVERNIGHT TONIGHT. THESE BANDS WILL PRESENT THE POSSIBILITY FOR BRIEF TROPICAL-TYPE TORNADOES... WHICH MAY OCCUR EVEN WITHOUT THE PRESENCE OF LIGHTNING. THE MAIN THREAT OVERNIGHT WILL BE FROM PROLONGED HEAVY RAINFALL... WITH RATES UP TO ONE AND A HALF INCHES PER HOUR IN THE HEAVIER BANDS. WITH SOME TRAINING OF HEAVY RAINFALL BANDS... WIDESPREAD FLOODING WILL BE POSSIBLE THROUGH TOMORROW. SOME AREAS... PARTICULARLY NORTHWEST OF INTERSTATE 44 COULD SEE STORM TOTALS POSSIBLY APPROACHING 10 INCHES. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL. FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY...NO HAZARDS. MONDAY...NO HAZARDS. TUESDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... BANDS OF MODERATE TO HEAVY RAIN WILL LIKELY BE ONGOING ACROSS NORTHEAST OKLAHOMA THURSDAY MORNING. THE HEAVY RAIN WILL BEGIN TO TAPER OFF BY THURSDAY AFTERNOON AS THE LOW PRESSURE SYSTEM MOVES INTO MISSOURI. SCATTERED SHOWERS AND THUNDERSTORMS REMAIN POSSIBLE INTO SATURDAY AS A WEAK COLD FRONT MOVES INTO FAR NORTHEAST OKLAHOMA. EMERGENCY MANAGEMENT PLANNING STATEMENT... EMERGENCY MANAGEMENT PERSONNEL SHOULD PREPARE FOR THE POTENTIAL FOR SIGNIFICANT FLOODING INTO THURSDAY ACROSS THE WATCH AREA. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Sep 9, 12:29 AM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1229 AM CDT THU SEP 9 2010
OKZ071-073-090630-
MCINTOSH OK-PITTSBURG OK-
1229 AM CDT THU SEP 9 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 130 AM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
MCINTOSH AND NORTHERN PITTSBURG
AT 1228 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES NORTH OF VERNON TO 4 MILES NORTHWEST OF SCIPIO
TO 10 MILES WEST OF ARPELAR...MOVING EAST AT 25 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...EUFAULA...CHECOTAH...
HANNA...RAIFORD...VIVIAN...STIDHAM...MCALESTER...SAVANNA...HAYWOOD...
ALDERSON...KREBS...SCIPIO...BLOCKER...CROWDER...INDIANOLA AND
CANADIAN.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH...
WITH FREQUENT LIGHTNING AND VERY HEAVY RAIN.
LAT...LON 3505 9609 3511 9605 3516 9599 3526 9599
3533 9596 3554 9560 3542 9538 3532 9542
3531 9545 3524 9545 3503 9553 3480 9573
3487 9609
TIME...MOT...LOC 0528Z 268DEG 20KT 3529 9592 3509 9600
3492 9614Special weather statement, Sep 9, 12:31 AM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1231 AM CDT THU SEP 9 2010
OKZ064>066-090630-
CREEK OK-OKFUSKEE OK-OKMULGEE OK-
1231 AM CDT THU SEP 9 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 130 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
OKMULGEE AND CREEK
IN EAST CENTRAL OKLAHOMA
NORTHEASTERN OKFUSKEE
AT 1231 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES NORTHWEST OF BRISTOW TO HENRYETTA...MOVING
NORTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE
STORMS INCLUDE...WILSON...OKMULGEE...HENRYETTA...DEWAR...GRAYSON...
SCHULTER...MORRIS...PRESTON...BEGGS...BRISTOW...SLICK...MOUNDS AND
KELLYVILLE.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
LAT...LON 3613 9631 3612 9629 3609 9630 3608 9626
3589 9603 3586 9603 3586 9600 3562 9572
3559 9571 3555 9576 3556 9582 3550 9583
3538 9599 3590 9657
TIME...MOT...LOC 0531Z 232DEG 18KT 3593 9651 3546 9598The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 8:58 PM CDT | Areal Flood Advisory | TSA | Creek, Okfuskee | 3 hr |
| Sep 8, 11:17 PM CDT | Areal Flood Advisory | TSA | McIntosh, Okfuskee, Okmulgee | 118 min |
| Sep 9, 12:25 AM CDT | Flash Flood Warning | TSA | Haskell, Latimer, McIntosh, Muskogee, Okmulgee, Pittsburg and 1 more | 6 hr |
| Sep 9, 12:29 AM CDT | Special Weather Statement | TSA | McIntosh, Pittsburg | 61 min |
| Sep 9, 12:31 AM CDT | Special Weather Statement | TSA | Creek, Okmulgee | 59 min |
| Sep 9, 12:48 AM CDT | Tornado Warning | TSA | McIntosh, Pittsburg | 27 min |
| Sep 9, 12:57 AM CDT | Areal Flood Advisory | TSA | Creek, Muskogee, Okmulgee, Tulsa, Wagoner | 2 hr |
| Sep 9, 1:26 AM CDT | Tornado Warning | TSA | Latimer, Pittsburg | 34 min |
| Sep 9, 2:12 AM CDT | Tornado Warning | TSA | Haskell, Latimer, Pittsburg | 33 min |
| Sep 9, 3:37 AM CDT | Flash Flood Warning | TSA | Adair, Cherokee, Delaware, Haskell, Latimer, LeFlore and 5 more | 8 hr |
| Sep 9, 6:30 AM CDT | Areal Flood Warning | TSA | Haskell, McIntosh, Muskogee, Okmulgee, Pittsburg, Sequoyah | 6 hr |
| Sep 9, 11:34 AM CDT | Areal Flood Warning | TSA | Adair, Cherokee, Haskell, Latimer, LeFlore, Muskogee and 2 more | 12 hr |
| Sep 9, 11:43 AM CDT | River Flood Advisory | TSA | Sequoyah | 9 hr |
| Sep 9, 12:29 PM CDT | Areal Flood Warning | TSA | Haskell, McIntosh, Muskogee, Okmulgee, Pittsburg, Sequoyah | 11 hr |
| Sep 9, 8:39 AM CDT | River Flood Warning | TSA | Crawford, Sebastian | 22 hr |
| Sep 9, 10:41 AM CDT | Tornado Warning | TSA | Crawford, Franklin | 34 min |
| Sep 9, 11:57 AM CDT | Special Weather Statement | TSA | Franklin | 33 min |
| Sep 9, 12:25 PM CDT | Special Weather Statement | TSA | Franklin | 35 min |
| Sep 9, 12:57 PM CDT | Special Weather Statement | TSA | Franklin | 63 min |
Nearby
Flash Flood Warnings in Oklahoma, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.